Cunningham L, Ginsberg P, Manfrey S, Finkelstein L. Massive hemorrhage secondary to metastatic testicular carcinoma. J Am Osteopath Assoc 1989;89(3):341. doi: 10.7556/jaoa.1922.214.171.1241.
Download citation file:
Massive bleeding secondary to metastatic foci of testicular carcinoma is a rare finding. Two cases of metastatic testicular carcinoma in which massive intraabdominal and gastrointestinal hemorrhage occurred are reported. The first patient, who had metastasis to the duodenum and stomach, first underwent surgery because of the concern that chemotherapy might result in rapid tumor necrosis and bowel perforation. The bleeding was controlled, postoperative chemotherapy was administered, and the patient was alive 15 months after chemotherapy. In the second case, in which metastasis was to the liver and lungs, aggressive chemotherapy was begun because of the patient's poor pulmonary status. Three days later, the patient began to hemorrhage. Operative and massive resuscitative measures failed, and the patient died shortly after surgery.
This PDF is available to Subscribers Only
View Article Abstract & Purchase Options